Psychiatry and Clinical Psychopharmacology
Case Report

Hyperprolactinemia with aripiprazole: a case report and review of the literature

1.

Pamukkale University School of Medicine, Department of Psychiatry, Denizli - Turkey

Psychiatry and Clinical Psychopharmacology 2014; 24: 257-260
DOI: 10.5455/bcp.20131021025639
Read: 872 Downloads: 448 Published: 15 February 2021

Hyperprolactinemia is an important but often a neglected side effect of antipsychotic treatment. Aripiprazole is one of the new atypical antipsychotics that has partial agonist effects on dopamine D2 receptors and has a low possibility of hyperprolactinemia. In the present case report, we discuss a female patient who was diagnosed as suffering from depression with psychotic symptoms. Her prolactin levels were elevated while on treatment with aripiprazole. Clinicians should consider that aripiprazole may result in moderate elevation of prolactin levels although it is reported that it has a lower risk of elevation of prolactin levels.


Aripiprazol ile hiperprolaktinemi: Olgu sunumu ve literatür derlemesi

Hiperprolaktinemi antipsikotik tedavinin önemli, fakat ihmal edilebilen bir yan etkisidir. Aripiprazol dopamin D2 reseptörleri üzerinde parsiyel agonist etkili ve düşük hiperprolaktinemik yan etkiye sahip atipik bir antipsikotiktir. Bu olgu bildiriminde, psikotik özellikli depresyon tanısı konan ve plazma prolaktin seviyesi aripiprazol ile tedavi edilirken yükselen bir kadın hasta sunuldu. Aripiprazolün prolaktin yüksekliği yapma riskinin daha düşük olduğu bildirilse de klinisyenler aripiprazolün ılımlı prolaktin yüksekliği yapabileceğini göz önünde bulundurmalıdır.

Files
EISSN 2475-0581